Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 30, 2011Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2011, 5:42 PM EDT for Stewart County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2011, 5:42 PM EDT (21:42 UTC)
Expired
Jun 30, 2011, 6:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Stewart County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
812 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WWUS82 KFFC 302142
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT THU JUN 30 2011

GAZ090-102-302215-
542 PM EDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN NORTHERN 
STEWART AND SOUTHERN CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMESTOWN/SOUTH FORT BENNING...MOVING SOUTH
AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE 
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY 
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE 
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3213 8501 3223 8496 3223 8493 3225 8492
      3226 8490 3229 8493 3230 8492 3227 8469
      3207 8467
TIME...MOT...LOC 2142Z 350DEG 10KT 3222 8480

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:51 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 30, 3:51 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT THU JUN 30 2011

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WEAK LOW PRESSURE LOCATED IN SOUTHWEST GEORGIA THIS AFTERNOON
WITH THE SURFACE BOUNDARY NEAR COLUMBUS TO MACON. A FEW
THUNDERSTORMS DEVELOPING IN THIS PART OF CENTRAL GEORGIA WITH ITS
HIGHER MOISTURE AND SEA BREEZE EFFECTS. THIS SHOULD BE THE FAVORED
AREA THIS EVENING AND ISOLATED STORMS COULD BECOME STRONG WITH
GUSTY WINDS AND FREQUENT LIGHTNING. OTHERWISE...UPPER RIDGE
BUILDING EASTWARD ACROSS THE STATE THROUGH THE SHORT TERM. WEAK
DYNAMICS AND VERY DRY AIR ALOFT SHOULD LIMIT CONVECTION THROUGH
THIS PERIOD AND HAVE NO MENTION OF POPS IN ZONES AFTER THIS
EVENING. AN ISOLATED THUNDERSTORM IS POSSIBLE...BUT LESS THAN 20
PERCENT CHANCE. RISING HEIGHTS ALOFT SHOULD KEEP AFTERNOON
TEMPERATURES IN THE MID TO UPPER 90S MOST PLACES. A FEW AREAS MAY
APPROACH RECORD HIGHS EITHER FRIDAY OR SATURDAY. NO FIRE WEATHER
CONCERNS.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A COUPLE OF IMPULSES MOVE AROUND THE RIDGE AND ACROSS THE
APPALACHIANS SUNDAY AND MONDAY. THIS MAY BE ENOUGH FOR A FEW
THUNDERSTORMS AND HAVE LEFT LOW POPS IN FOR THAT TIME. THE RIDGE
BEGINS TO PULL BACK TO THE WEST AFTER MONDAY AND LEAVES GEORGIA IN
AN AREA OF WEAK TROUGHING ALOFT. THIS COMBINED WITH AN INCREASE IN
MOISTURE SHOULD BE ENOUGH FOR MAINLY DIURNAL POPS DURING THE
REMAINDER OF THE PERIOD.

&&

CLIMATE...
/ISSUED 345 PM EDT THU JUN 30 2011/
AS HIGH PRESSURE BUILDS OVER THE SOUTHEAST DURING THE NEXT COUPLE
OF DAYS...HIGH TEMPERATURES MAY APPROACH RECORD LEVELS FOR A FEW
AREAS OVER THE HOLIDAY WEEKEND.

RECORDS FOR 07-01

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1927     72 2003     76 1990     58 1937
                                        1936
   KATL      99 1954     73 2003     78 1947     59 1938
                                                    1937
   KCSG      99 2007     78 1966     78 1998     59 1958
                1998                                1950
                1990
   KMCN     103 1954     74 1924     78 1931     59 1923
                                        1897

RECORDS FOR 07-02

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1925     65 1943     76 1931     56 1937
   KATL      99 1954     68 1943     79 1996     58 1937
   KCSG     101 1990     72 1981     78 1996     59 1950
                1970
   KMCN     103 1954     77 1943     79 1931     58 2008
                                                    1937

RECORDS FOR 07-03

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     70 1943     77 1978     58 1932
   KATL     101 1925     74 1943     77 1931     60 1881
   KCSG     101 1970     75 1988     77 1997     64 1950
                                        1996
   KMCN     104 1970     78 1944     77 1931     63 2010
                                                    1919
                                                    1918

RECORDS FOR 07-04

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     71 1940     75 1980     57 1996
                                        1931
   KATL      99 1948     72 1940     75 1993     59 1967
                            1922        1980        1933
                                        1931
   KCSG      99 2006     80 1994     76 2000     64 1986
                                        1998
                                        1997
   KMCN     101 1979     74 1940     79 1931     59 1967

AVIATION...
18Z UPDATE...
VFR FORECASTED THROUGH THE PERIOD...WITH EASTERLY WINDS...AT ATL.
WINDS LIGHT...SPEEDS SHOULD NOT EXCEED 10KTS. ISOLATED TSRA
EXPECTED SOUTH OF CSG AND MCN...BUT HRRR HAS REPEATEDLY SUGGESTED
THOSE SITES MAY SEE SOME CB NEARBY. CSG...MCN...AND AHN MAY SEE
MVFR DUE TO EARLY MORNING FOG.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS...PCPN...WINDS...AND ATL VSBYS.
MEDIUM CONFIDENCE ON CHANCE OF EARLY MORNING FOG.
PREFERRED NAM BUFR FOR CIGS...BUT NOT WINDS OR VSBYS.

10

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  95  67  97 /  10  10   5  10
ATLANTA         72  93  71  94 /  10  10   5  10
BLAIRSVILLE     64  91  58  92 /  10  10  10  10
CARTERSVILLE    62  94  62  97 /  10  10  10  10
COLUMBUS        72  96  72  95 /  10  10   5  10
GAINESVILLE     69  94  69  95 /  10  10  10  10
MACON           70  95  69  95 /  20  10  10  10
ROME            64  95  64  96 /  10  10  10  10
PEACHTREE CITY  65  92  65  94 /  10  10   5  10
VIDALIA         73  92  71  95 /  20  10   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Jun 30, 5:03 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EDT THU JUN 30 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
503 AM EDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS
CENTRAL GEORGIA.

.SYNOPSIS...
A WEAKENING FRONTAL BOUNDARY OVER CENTRAL GEORGIA WILL CONTINUE
MOVING SLOWLY SOUTH TROUGH TONIGHT. THIS FRONT WILL BRING A DRIER
AIRMASS TO THE REGION.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. THE BEST
PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND SOUTH OF A
LINE FROM AMERICUS TO SWAINSBORO THIS AFTERNOON AND TONIGHT.

.DISCUSSION...
A WEAKENING FRONTAL BOUNDARY OVER CENTRAL GEORGIA WILL CONTINUE
MOVING SLOWLY SOUTH THROUGH TONIGHT. THIS FRONT WILL ACT AS THE
MAIN FOCUSING MECHANISM FOR ISOLATED THUNDERSTORM DEVELOPMENT
THIS AFTERNOON AND TONIGHT. DRIER AIR IS FILTERING INTO THE STATE
FROM THE NORTH ALONG WITH AN UPPER LEVEL HIGH PRESSURE RIDGE
BUILDING IN FROM THE WEST. WEAK INSTABILITY INDICES ALONG WITH A
LACK OF DEEP LAYER SHEAR AND UPPER LEVEL SUPPORT SHOULD KEEP ANY
THUNDERSTORMS THAT DEVELOP BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH DAY EXCEPT
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 30, 5:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT THU JUN 30 2011

GAZ078-302215-
539 PM EDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EASTERN
HARRIS COUNTY UNTIL 615 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINE MOUNTAIN VALLEY...MOVING SOUTHWEST AT
10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3287 8483 3287 8477 3284 8469 3274 8469
      3272 8468 3271 8470 3266 8469 3258 8473
      3258 8490 3261 8491 3260 8497 3263 8502
TIME...MOT...LOC 2139Z 027DEG 8KT 3277 8477

19
Special weather statement, Jun 30, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT THU JUN 30 2011

GAZ090-102-302215-
542 PM EDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN NORTHERN
STEWART AND SOUTHERN CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMESTOWN/SOUTH FORT BENNING...MOVING SOUTH
AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3213 8501 3223 8496 3223 8493 3225 8492
      3226 8490 3229 8493 3230 8492 3227 8469
      3207 8467
TIME...MOT...LOC 2142Z 350DEG 10KT 3222 8480

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:23 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Wheeler37 min
Jun 29, 10:25 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Wheeler35 min
Jun 30, 5:39 PM EDTSpecial Weather StatementFFCHarris36 min
Jun 30, 7:42 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen48 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.